Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 47, NWS Jackson, MS

June 21, 2001East Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Jun 21, 2001, 6:44 PM CDT for East Carroll Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 6:44 PM CDT (23:44 UTC)
Expired
Jun 21, 2001, 8:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County East Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 212345
FFWJAN
LAC035-220145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 845 PM CDT

* AT 644 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EAST CARROLL PARISH...
  OR ABOUT 12 MILES SOUTHWEST OF LAKE PROVIDENCE.  THE AREA OF HEAVY
  RAIN WAS NEARLY STATIONARY.

RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO FOUR INCHES HAVE ALREADY FALLEN...
WITH ANOTHER TWO INCHES OF RAIN EXPECTED OVER SOUTHERN EAST CARROLL PARISH.

MOST DEATHS I/N FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.

LAT...LON 3256 9116 3277 9121 3279 9133 3255 9142

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:30 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUN 21 2001

AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT
THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE
20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN
PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE
FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING
NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME
(AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST
AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE)
THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE
POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND
SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS.

THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL
GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM
TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME
SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY
LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE
HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY
EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON
SATURDAY.

FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL
AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT
MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING
AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL
AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING.
WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY
MORNING.

IN THE EXTENDED...
AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID
LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF
THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY
WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR
TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING
500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE
REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL
GUIDANCE.

JAN 068/086 061/088 6200
MEI 069/086 060/087 63-0

.JAN...
MS...NONyE.
LA...NONE.
AR...NONE.

15

In the hours before

Local storm report, Jun 21, 12:46 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCAToION....

1241 PM    BRANDON                   MS   0.75 INCH HAIL
06/21/01   RANKIN                         REPORTED BY EOC
Special weather statement, Jun 21, 1:23 PM CDT, 5 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT THU JUN 21 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI THE REMAINDER OF THIS AFTERNOON INTO THE
EARLY EVENING.

THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
STRAIGHTLINE WINDS WITH LARGE HAIL ALSO POSSIBLE. THE TORNADO
THREAT IS MINIMAL AT THIS TIME.

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF
CENTRAL MISSISSIPPI LATER TODAY.

...FLOODING...
LOCALIZED RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH
THE EVENING HOURS ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS,
NORTHEAST LOUISIANA...INTO CENTRAL MISSISSIPPI AS SHOWERS AND
THUNDERSTORMS DEVELOP AND MOVE EAST ACROSS THE REGION. THE
POTENTIAL FOR SMALL STREAM FLOODING, STREET FLOODING, AND
FLOODING OF RAVINES AND LOW LYING AREAS IS POSSIBLE, BUT NOT
EXPECTED TO BE WIDESPREAD AND TO BE VERY LOCALIZED.

THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND
UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL
ARKANSAS CONTINUES TO MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI AS OF EARLY AFTERNOON AND WILL HELP INITIATE STRONG
TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THESE STORMS WILL
SPREAD INTO NORTHEAST LOUISIANA INTO CENTRAL AND EASTERN
MISSISSIPPI THROUGH THE EVENING HOURS. DUE TO A VERY UNSTABLE AND
MOIST AIRMASS IN PLACE, A FEW STORMS MAY BECOME SEVERE ALOQNG WITH
LOCALIZED HEAVY RAINFALL.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jun 21, 2:17 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 PM    3 S RALEIGH               MS   0.75 INCH HAIL
06/21/01   SMITH                          DIME SIZE HAIL WAS
                                          REPORTED BY CD DIRECTOR
Local storm report, Jun 21, 2:59 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0245 PM    5 N BAY SPGS              MS   WIND DAMAGE
06/21/01   JASPER                         C.D. REPORTED TREES
                                          DOWN.
Local storm report, Jun 21, 4:25 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0220 PM    5 E RALEIGH               MS   WIND DAMAGE
06/21/01   SMITH                          C.D. REPORTED TREES
                                          DOWN.
Local storm report, Jun 21, 5:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 PM    15 NW MENDENHALL          MS   WIND DAMAGE
06/21/01   SIMPSON                        C.D. REPORTED TREES
                                          DOWN.

0210 PM    RALEIGH                   MS   0.75 INCH HAIL
06/21/01   SMITH                          C.D. REPORTED DIME SIZE
                                          HAIL.

0245 PM    7 SSW PHILADELPHIA        MS   WIND DAMAGE
06/21/01   NESHOBA                        C.D. REPORTED TREES
                                           DOWN.

0245 PM    PHILADELPHIA              MS   0.75 INCH HAIL
06/21/01   NESHOBA                        C.D. REPORTED DIME SIZE
                                          HAIL.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:19 PM CDTSevere Thunderstorm WarningJANMorehouse26 min
Jun 21, 3:32 PM CDTSevere Thunderstorm WarningJANMadison28 min
Jun 21, 5:31 PM CDTSevere Thunderstorm WarningJANEast Carroll29 min
Jun 21, 5:58 PM CDTSevere Thunderstorm WarningJANEast Carroll32 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.